MDJunction - People Helping People
 
Ask a Question
12/26/2011 10:08 PM

New to bipolar II

DaneWilliams
Posts: 5
Member

Started off on 500 mg of depakote, but the side effects were just too much for me. On 10 mg of abilify now, about to move up to 15 mg in a few days. Taking both together for about a week so we can see if my body can handle the abilify. Just now realizing how tough this is on me and my family.
Reply

12/26/2011 10:15 PM
sliidng
sliidngPosts: 8
Member

Then this is good, you can see you are all in it together. Talk with them, don't feel as if you are going along without them, they are with you, even when you are battling.

12/26/2011 10:21 PM
DaneWilliams
Posts: 5
Member

Its just tough. The main reason I even found out about my bipolar was because of a hospitalization from a suicide attempt that began with my wife kicking me out and saying our marriage was toxic. Its tough to get on an even footing.

12/26/2011 10:24 PM
2ofme
2ofme  
Posts: 1801
VIP Member

DaneWilliams; It's tough on everyone! But, you've taken the first step and that is to seek treatment. I am pleased your family is in this with you as you will need support during the 'trying' times and then you can be there for them during the stable times. Keeping you and your family in thought and prayer.

I'm on Depakote 500mg/2xd (1000mg total), have never had any side affects. And, in combination with my other meds, it is doing a great job.


12/26/2011 10:25 PM
DaneWilliams
Posts: 5
Member

Ya, I have one of the rare side effects. I have episodes of amnesia. Needless to say I can't function on Depakote.

12/27/2011 08:41 AM
InvisibleMe
InvisibleMe  
Posts: 3203
Senior Member

Welcome to the group! I'm on lamictal and I struggle to remember things - like amnesia - and rely on my husband to remind me that we did something a couple of years ago or recently. It's a pain. I also have horrible recall when I'm speaking. I'm still taking it because it's working, but it's hard to get along daily sometimes. I definitely write things down all the time so I don't forget. I don't know how long I will tolerate it though. I totally understand what you're going through. There's a lot of support here and we've all been there when changing meds.

Post edited by: InvisibleMe, at: 12/27/2011 08:42 AM


12/27/2011 08:49 AM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

Having bipolar is tough, but you can get through this. I'm sorry about your hospitalization. At least you found out that you had bipolar and can now get the help you need. I'm sorry you are having that side effect. Maybe try a different mood stabilizer. I take Lamictal and it works great for me. Of course everyone is different when it comes to medications. I hope your wife is being supportive through this tough time. Look to the present and take one day at a time. You can only do what you can only do. I'm really glad that you joined. You will get a lot of support here. Please keep posting. We are here to support you! Welcome to the group!!

12/27/2011 01:11 PM
DaneWilliams
Posts: 5
Member

my wife is being very supportive now. i should be off the depakote in a little over a week. so far, the only side effect i've had with abilify is the nervous energy, but thats 100x better then being at work and getting in trouble because i had no idea where i was and just left.

12/27/2011 02:25 PM
lost4good
lost4good  
Posts: 1712
Senior Member

I take lamictal too as part of my cocktail. The memory thing sucks. My wife and kids will talk about things we did recently and in the past and I'm like clueless of what they are talking about. Makes me feel sad that I don't remember those family things. I also get fumbly with words, sometimes it sounds like I'm a drunk mixing words up. I hate BP. I've tried to write things down but then forget where I put my list-ha ha, self defeating. I've become kinda OCD on where I put things so I won't forget- my things, like keys, wallet, work badge, etc., have to be put in the same spot right when I get home or I'm tearing the house apart in the morning. It also sucks when at work a coworker or boss talks to me about a conversation the day before that I have no recollection of. Kinda comical in a way, but still sucks.

12/27/2011 05:12 PM
kidrock
Posts: 4
Member

Dude, it's not funny really but I'm glad you can laugh. I have the exact same side effects. I have short term memory loss. I'm told things by my wife or anybody and I forget and they have to repeat everything. I loose my keys and wallet, basically everything that comes in my hands gets misplaced. I've had some pretty serious breakdowns over it. It's so frustrating and stressful. I don't have the drunk mixing words up thing. I do have headaches almost constantly. I have hand tremors as well.

I'm on Lithium 1050mg and 600mg of Carbamazepine. Was on Lamotragene but taken off of it.

I hate being Bipolar 2. I wish you the best.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved